Hail, Hancock
- When
- July 10, 2:25 PM EST
- Where
- Hancock County, Chester
- Measured
- 0.88 in hail
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 40.617, -80.550
5 thunderstorm wind, 3 hail, 1 flash flood, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before the first event at Jul 10, 8:00 AM EST, 6 hours 25 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PITTSBURGH PA 900 AM EDT TUE JUL 10 2001 ISSUED MID MORNING UPDATE TO DROP MENTION OF MORNING FOG AND BEEF WORDING FOR THUNDERSTORMS THIS AFTERNOON fAND TONIGHT. REST UNCHANGED. ...GIORDANO .PBZ... MD...NONE. OH...NONE. PA...NONE. WV...NONE.
PAZ016-101945- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 259 PM EDT TUE JUL 10 2001 ...STRONG THUNDERSTORM MOVING THROUGH JEFFERSON COUNTY... A STRONG THUNDERSTORM WAS MOVING THROUGH NORTHEAST JEFFERSON COUNTY PENNSYLVANIA. THIS STORM WILL PASS THROUGH BROCKWAY AND ALONG I-80 NEAR FALLS CREEK. EXPECT HAIL...GUSTY WINDS AND HEAVY DOWNPOURS. THE STORM ARE MOVING EAST AROUND 20 MPH AND WILL MOVE OUT OF JEFFERSON COUNTY BY 3:30 PM.
The Pittsburgh radar (KPBZ), 30 km away, was scanning. The volume nearest the first event began at 19:24 UTC.
5 thunderstorm wind, 3 hail, 1 flash flood. Local standard time, as filed.
Thunderstorm winds downed several trees in and around the Moundsville area.
Thunderstorm winds downed several trees.
Thunderstorm winds downed several trees and power lines in the Farmington and Monongah areas.
Thunderstorm winds downed a large tree across SR 219.
Torrential thunderstorm rains produced significant flash flooding across the county. Radar-estimated rainfall totals of 3.7 inches occurred in the Glady Creek Basin, 3.6 inches in the Millersville and Robinson Run areas, and 3.3 inches in the city of Fairmont. Numerous roadways were closed as a result of the flooding, including portions of U.S. Route 19 in the Monongah, Worthington and White Rock areas. SR 73 at Boothville and portions of SR 310 near Valley Falls State Park were also closed. In the Valley Falls area alone, a total of 9 homes and 3 businesses reported major damage from the flooding with 7 homes reporting minor damage. Numerous homes across the county reported flooded basements, but no evacuations were necessary.
Thunderstorm winds downed several signs and large tree limbs along US Route 22.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in West Virginia in 2001Every state in 2001This day in weather historyWarnings in West Virginia, July 2001
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5262678, 5262679, 5262680, 5262681, 5262682, 5262683, 5262684, 5262686, 5262685.